Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 6, 2009, 10:32 AM EDT for Horry County, Marion County, South Carolina; Columbus County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2009, 10:32 AM EDT (14:32 UTC)
- Expired
- Apr 6, 2009, 11:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:07 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 061432 SVRILM NCC047-SCC051-067-061515- /O.NEW.KILM.SV.W.0004.090406T1432Z-090406T1515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1032 AM EDT MON APR 6 2009 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA CENTRAL MARION COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 1115 AM EDT * AT 1031 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAINS...OR 9 MILES SOUTH OF MARION...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALIVANTS FERRY BY 1040 AM... BAYBORO BY 1055 AM... GREEN SEA BY 1105 AM... TABOR CITY BY 1110 AM... SIDNEY BY 1115 AM... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3427 7890 3408 7863 3393 7943 3411 7949 TIME...MOT...LOC 1432Z 254DEG 37KT 3405 7935 $$ MBB
3 follow-up statements
000 WWUS52 KILM 061451 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1051 AM EDT MON APR 6 2009 NCC047-SCC051-067-061515- /O.CON.KILM.SV.W.0004.000000T0000Z-090406T1515Z/ COLUMBUS NC-MARION SC-HORRY SC- 1051 AM EDT MON APR 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR NORTHERN HORRY...CENTRAL MARION AND SOUTHERN COLUMBUS COUNTIES... AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GALIVANTS FERRY...OR 10 MILES SOUTHEAST OF MULLINS...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN SEA BY 1105 AM EDT... TABOR CITY BY 1110 AM EDT... SIDNEY BY 1115 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3405 7947 3427 7890 3408 7863 3393 7943 TIME...MOT...LOC 1451Z 254DEG 37KT 3410 7913 $$ MBB
000 WWUS52 KILM 061505 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1105 AM EDT MON APR 6 2009 NCC047-SCC051-061515- /O.CON.KILM.SV.W.0004.000000T0000Z-090406T1515Z/ COLUMBUS NC-HORRY SC- 1105 AM EDT MON APR 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR NORTHERN HORRY AND SOUTHERN COLUMBUS COUNTIES... AT 1103 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN SEA...OR 16 MILES EAST OF MULLINS...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHERRY GROVE BY 1110 AM EDT... TABOR CITY BY 1115 AM EDT... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3396 7928 3414 7921 3427 7890 3408 7863 TIME...MOT...LOC 1505Z 254DEG 37KT 3414 7897 $$ MBB
000 WWUS52 KILM 061517 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1117 AM EDT MON APR 6 2009 NCC047-SCC051-061527- /O.EXP.KILM.SV.W.0004.000000T0000Z-090406T1515Z/ COLUMBUS NC-HORRY SC- 1117 AM EDT MON APR 6 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HORRY AND SOUTHERN COLUMBUS COUNTIES HAS EXPIRED... AT 1117 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3396 7928 3414 7921 3427 7890 3408 7863 TIME...MOT...LOC 1505Z 254DEG 37KT 3414 7897 $$ MBB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:57 AM EDT, 35 minutes earlier.
Area forecast discussion, Apr 6, 9:57 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
957 AM EDT MON APR 6 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE EASTERN CAROLINAS EARLY
THIS AFTERNOON...BRINGING WITH IT A BREEZY/WINDY DAY WITH THE
LIKELIHOOD OF SHOWERS AND THUNDERSTORMS UP UNTIL IT MOVES OFF THE
COAST. ARCTIC HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT THROUGH
WEDNESDAY...RESULTING IN UNSEASONABLY COOL TEMPERATURES THROUGH
WEDNESDAY. TEMPERATURES MORE TYPICAL OF APRIL WILL RETURN THURSDAY
THROUGH SUNDAY...WITH RAIN CHANCES INCREASING FRIDAY AND FRIDAY
NIGHT AHEAD OF THE NEXT COLD FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM MONDAY...FRONT IS MOVING INTO THE FORECAST AREA
WITH A BAND OF CONVECTION ALONG THE FRONT AND ANOTHER AREA OF
CONVECTION OUT AHEAD OF THE FRONT. MOST OF THE ACTIVITY IS IN THE
FORM OF SHOWERS WITH ONLY A FEW AREAS OF LIGHTNING. STORM MOTION
ON THE ORDER OF 40 KT...VAD WIND SHOWING 45 TO 50 KT AT 2K FT...SO
EVEN LIGHT SHOWERS COULD END UP WITH WIND GUSTS EXCEEDING 40 MPH.
ONCE FRONT PASSES SKIES WILL CLEAR AND DRIER AIR WILL BEGIN
FILTERING IN. ACROSS WESTERN AREAS TEMPS WILL REBOUND UNDER APRIL
SUN BUT CLOSER TO THE COAST RECOVERY WILL BE A LITTLE TOUGHER.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM MONDAY...UNSEASONABLY COOL WEATHER WILL DOMINATE THE
PERIOD...WITH THE MAIN FORECAST CHALLENGE BEING THE POTENTIAL FOR
FREEZING TEMPERATURES AROUND DAYBREAK ON WEDNESDAY.
THERE WILL BE A TIGHT GRADIENT BETWEEN HIGH PRESSURE SETTLING OVER
THE GULF OF MEXICO...AND LOW PRESSURE LIFTING INTO EASTERN
CANADA...WHILE A SERIES OF IMPULSES ROUNDS THE BASE OF THE UPPER
TROF. AS A RESULT...THE BOUNDARY LAYER WILL NOT FULLY DECOUPLE
TUESDAY NIGHT AND TEMPS WILL BE PREVENTED FROM BOTTOMING OUT.
WITH WINDS STAYING UP AROUND 5-7 KT FROST IS NOT A CONCERN...BUT
TEMPS COULD BRIEFLY DIP BELOW FREEZING AROUND SUNRISE. IF THE LAST
UPPER IMPULSE CROSSING THE AREA AROUND 06Z WED IS SLOWER OR
STRONGER THAN EXPECTED...TEMPS WILL STAY ABOVE FREEZING. A FASTER
OR WEAKER IMPULSE WOULD ALLOW FOR A LONGER DURATION OF FREEZING
TEMPS...AND PERHAPS COOLER THAN THE CURRENTLY ADVERTISED 28-32
DEGREES. STILL ENOUGH UNCERTAINTY TO HOLD OFF ON ANY 4TH PERIOD
FREEZE WATCH...SO WILL LEAVE IT TO THE DAY CREW TO GO FOR EITHER A
WATCH OR A WARNING.
DAYTIME TEMPS WILL ALSO RUN 15-20 DEGREES BELOW NORMAL THROUGH THE
PERIOD. EVEN WITH MIXING TO 800MB ON TUESDAY...MID 50S IS ABOUT THE
BEST WE CAN DO. LOW-LEVEL THERMAL TROF STARTS TO LIFT OUT ON
WEDNESDAY...BUT TEMPS WILL STRUGGLE TO CRACK 60 IN THE AFTERNOON.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 3 AM MONDAY...RETURN FLOW BEGINS TO SET UP OUT OF THE WEST
ON WEDNESDAY NIGHT AS THE SFC RIDGE WILL REMAIN SUPPRESSED TO OUR
SOUTH. THIS WILL MEAN AN END TO THE FREEZE THREAT OF THE NIGHT
BEFORE...AS TEMPS SHOULD BOTTOM OUT IN THE LOWER 40S.
SFC HIGH WILL TAKE UP RESIDENCE OFF THE FLORIDA COAST BY THURSDAY
MORNING AND SOLID RETURN FLOW WILL ALLOW SEASONAL TEMPS TO RETURN.
CHANCE OF SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT AHEAD OF A
COLD FRONT ASSOCIATED WITH A PROGRESSIVE UPPER TROF. LOW AMPLITUDE
OF THE UPPER FEATURE WILL LIMIT ANY POST-FRONTAL CAA...SO EXPECT
MILD AND DRY CONDITIONS FOR THE WEEKEND.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS 14Z-15Z AND THE
COASTAL TERMINALS 17Z-18Z. GENERALLY MVFR CEILINGS BLO 2K EXPECTED
PRIOR TO FROPA ALONG WITH TEMPO SHOWERS REDUCING VISIBILITIES TO
3SM-5SM. ALSO...SEA FOG WILL AFFECT MYR/CRE BUT EXPECT VISIBILITIES
TO REMAIN MVFR OR BETTER DUE TO STRONG SOUTHWEST COMPONENT SURFACE
WINDS. ANY IFR THIS MORNING PRIOR TO FROPA SHOULD BE VERY SHORT
LIVED. WINDS WILL BE SOUTH SOUTHWEST AT 10-15 KNOTS WITH GUSTS TO
20-25 KNOTS.
ALONG THE COLD FRONT EXPECT THE BEST CHANCE OF THUNDERSTORMS. ATTM
RADAR INDICATES WEST OF FLO/LBT A COUPLE OF NARROW BANDS OF SHOWERS
ALONG THE FRONT WITH MODERATE TO HEAVY RAIN INDICATED. THERE IS SOME
ISOLATED THUNDERSTORMS OCCURRING IN THESE BANDS...THUS WILL CONTINUE
TO INDICATE TEMPO THUNDERSTORMS AT THE TERMINALS AT TIME OF FROPA.
VISIBILITIES WILL LIKELY DROP TO MVFR WITH THE PRECIPITATION. SINCE
THE ACTIVITY IS MOVING VERY RAPIDLY AND NOT WIDESPREAD DO NOT THINK
IFR VISIBILITIES WILL LAST MORE THAN 20 MINUTES AT ANY ONE TIME.
PRECIPITATION SHOULD DISSIPATE RAPIDLY AFTER FROPA WITH CEILINGS
IMPROVING TO AROUND 4K. WINDS WILL SHIFT TO THE WEST SOUTHWEST AND
INCREASE TO 20 KNOTS WITH GUSTS TO 30-35 KNOTS. THERE WILL BE
PERIODS OF SCATTERED SKIES THIS AFTERNOON. WINDS GRADUALLY
DECREASE THROUGH THE EVENING BY MIDNIGHT SHOULD DECREASE TO AROUND
10 KNOTS. SOME SC/AC CEILINGS 6-9K POSSIBLE OVERNIGHT.
EXTENDED OUTLOOK THROUGH FRIDAY...VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 PM MONDAY...STRONG SOUTHWESTERLY FLOW WILL CONTINUE
UNTIL COLD FRONT MOVES ACROSS THE WATERS...EARLY THIS AFTERNOON.
SCA CONTINUES FOR ALL ZONES AND WILL CONTINUE INTO THE LATER PART
OF TUE. BEHIND THE FRONT SURFACE FLOW SHIFTS TO OFFSHORE BUT
COMBINATION OF TIGHT GRADIENT AND DEVELOPING STRONG COLD ADVECTION
PUSH WINDS TO THE DOORSTEP OF GALE CRITERIA. WILL LIKELY SEE SOME
GUSTS EXCEEDING GALE FORCE...BUT AT THIS TIME DOESNT LOOK LIKE
ENOUGH TO WARRANT UPGRADE TO GALE WARNING.
SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM MONDAY...TIGHT AND MAINLY WESTERLY GRADIENT WILL DOMINATE
FOR MOST OF THE PERIOD. INITIAL STRONG CAA AND PERSISTENT COOL AIR
MASS WILL ALLOW FOR DEEP MIXING TO CONTINUE EVEN THROUGH MUCH OF
TUESDAY NIGHT. WIND SPEEDS FINALLY DROP CLEANLY BELOW SCA AROUND
06Z WED WITH A SLIGHT VEERING TO THE NW AS THE LAST VORT ROUNDS THE
BASE OF THE UPPER TROF. SEAS WILL REMAIN FAIRLY AGITATED THROUGH
TUESDAY NIGHT...ESPECIALLY NEAR FRYING PAN SHOALS WHERE THE FETCH IS
MUCH LONGER IN THIS WESTERLY TRAJECTORY. USE OF THE STRONGER NAM
WIND FIELDS DICTATES BUMPING UP THE WNA WAVE GUIDANCE. WATERS THAT
ARE MORE BLOCKED WILL ONLY SEE MARGINAL SCA SEAS DURING THE DAY ON
TUESDAY...WHILE 7-8 FT WILL BE THE RULE ALONG THE SHOALS AND SCA
WILL CONTINUE WELL INTO THE NIGHT. NEAR SHORE SEAS JUST 2-3 FT DUE
TO OFFSHORE TRAJECTORY.
SFC AND UPPER RIDGING WILL BE THE MAIN PLAYERS ON WEDNESDAY.
GRADIENT RELAXES ENOUGH THAT WINDS WILL DROP OFF TO AROUND 15 KT.
SHOULD REMAIN THERE AS THEY BACK AROUND TO SW IN THE
AFTERNOON...WITH ANY NEW TIGHTENING OF THE GRADIENT PROBABLY OFFSET
BY INCIPIENT WARM ADVECTION. SEAS SHOULD REMAIN 2-4 FT WITHIN 20NM.
LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SFC HIGH OVER THE GULF OF MEXICO WILL MIGRATE ACROSS
FLORIDA...WITH SW RETURN FLOW SETTING UP ALONG THE CAROLINA COAST.
GRADIENT WILL BE FAIRLY MODEST...AND LOW-LEVEL WAA WILL PREVENT A
LOT OF MIXING. THEREFORE HAVE LIMITED WIND SPEEDS TO 15 TO
OCCASIONALLY 20 KT. HOWEVER THE SW AND AT TIMES EVEN SOUTHERLY
WIND DIRECTION WILL PROVIDE A LONG FETCH...WITH SEAS BUILDING
CLOSE TO SCA THRESHOLDS BY THE END OF THE PERIOD. IF ANYTHING THIS
FORECAST HEDGES TO THE LOW SIDE OF WNA WAVE GUIDANCE...WHICH IS
DOMINATED BY WIND WAVE FROM THE TOO-STRONG GFS.
&&
.CLIMATE...
THE UPCOMING COLD BLAST APPEARS TO BE A POTENTIALLY DAMAGING EVENT
FROM AN AGRICULTURAL PERSPECTIVE. COINCIDENTALLY IT WILL PRECISELY
MATCH THE DATE OF THE WORST NIGHT OF THE APRIL 2007 FREEZE EVENT
THAT CAUSED AT LEAST 98 MILLION DOLLARS DAMAGE TO NCS FRUIT AND NUT
CROPS (SOURCE: SOUTHEAST FARM PRESS, MAY 11 2007) AND LEFT 56 NC
COUNTIES IN FEDERAL DISASTER AREA STATUS. (SOURCE: ASHEVILLE
CITIZEN-TIMES, APR 9 2009)
THE 2007 FREEZE SET NOT ONLY DAILY LOW TEMPERATURE RECORDS BUT ALSO
ESTABLISHED ALL-TIME LOW TEMPERATURES AT MANY LOCATIONS IN OUR
FORECAST AREA FOR THE ENTIRE MONTH OF APRIL. HERE IS A SUMMARY OF
THE HOW THE UPCOMING POSSIBLE FREEZE COMPARES WITH THE 2007 EVENT.
LOCATION RECORD LOW ALL-TIME LOW LOW TEMP ON FORECAST LOW
FOR APR 8 FOR APRIL APR 8 2007 FOR APR 8 2009
WILMINGTON 29/2007 28/1875* 29 31
FLORENCE SC 26/2007 26/2007 26 29
N MYRTLE BEACH 29/2007 29/2007 29 32
LUMBERTON NC 22/2007 22/2007# 22 29
* APRIL 19 1875, APRILS ALL-TIME RECORD LOW FOR WILMINGTON NC #
INCLUDES DATA FROM THE LUMBERTON CO-OP SITE GOING BACK TO 1903
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ250-252-254-
256.
&&
NEAR TERM...III
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...EHHazardous weather outlook, Apr 6, 7:20 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 720 AM EDT MON APR 6 2009 NCZ097-100-101-071130- PENDER-BRUNSWICK-NEW HANOVER- 720 AM EDT MON APR 6 2009 ...TORNADO WATCH 121 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WEDNESDAY MORNING FREEZE POTENTIAL... WEDNESDAY MORNING LOW TEMPERATURES ARE FORECAST TO DROP TO AROUND 30 DEGREES...EXCEPT ALONG THE IMMEDIATE COAST WHERE LOW 30S WILL BE COMMON. THE POSSIBILITY EXISTS THAT LOCATIONS COULD EXPERIENCE UP TO 6 HOURS AT OR BELOW 32 DEGREES. THIS POTENTIAL FREEZE COULD HAVE A DEVASTATING EFFECT ON THE AGRICULTURAL COMMUNITY IF STEPS ARE NOT TAKEN TO PROTECT AND SAFEGUARD PLANTS...CROPS AND ETC. A FREEZE WATCH MAY BE ISSUED TODAY TO HIGHLIGHT THIS POSSIBILITY. IF THE FREEZE POTENTIAL IS A CERTAINTY ACROSS THE AREA...THEN THE WATCH COULD BE BYPASSED ALLOWING THE FREEZE WARNING TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID MORNING THROUGH EARLY AFTERNOON. NCZ087-096-099-SCZ017-023-024-032>034-039-046-071130- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- HORRY-WILLIAMSBURG-GEORGETOWN- 720 AM EDT MON APR 6 2009 ...TORNADO WATCH 121 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WEDNESDAY MORNING FREEZE POTENTIAL... WEDNESDAY MORNING LOW TEMPERATURES ARE FORECAST TO DROP TO AROUND 30 DEGREES...EXCEPT ALONG THE IMMEDIATE COAST WHERE LOW 30S WILL BE COMMON. THE POSSIBILITY EXISTS THAT LOCATIONS COULD EXPERIENCE UP TO 6 HOURS AT OR BELOW 32 DEGREES. THIS POTENTIAL FREEZE COULD HAVE A DEVASTATING EFFECT ON THE AGRICULTURAL COMMUNITY IF STEPS ARE NOT TAKEN TO PROTECT AND SAFEGUARD PLANTS...CROPS AND ETC. A FREEZE WATCH MAY BE ISSUED TODAY TO HIGHLIGHT THIS POSSIBILITY. IF THE FREEZE POTENTIAL IS A CERTAINTY ACROSS THE AREA...THEN THE WATCH COULD BE BYPASSED ALLOWING THE FREEZE WARNING TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MID MORNING THROUGH EARLY AFTERNOON. AMZ250-252-254-256-071130- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 720 AM EDT MON APR 6 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... ...TORNADO WATCH 121 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOEHLER
In the hours before
Special weather statement, Apr 6, 9:39 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 939 AM EDT MON APR 6 2009 NCZ087-096-099-SCZ024-033-034-061430- COLUMBUS-BLADEN-ROBESON-DILLON-MARION-HORRY- 939 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS MOVING ACROSS PARTS OF THE AREA... AT 9:40 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS IN NORTHERN MARION COUNTY SOUTH CAROLINA. THIS AREA OF THUNDERSTORMS IS MOVING OFF TO THE NORTHEAST RAPIDLY AT 40 MPH. THESE STORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...WIND GUSTS IN EXCESS OF 40 MPH AND BRIEF HEAVY DOWNPOURS. COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN... MULLINS...WHITEVILLE...ABBOTTSBURG...ALLSBROOK...BARNESVILLE... BAYBORO...BLADENBORO...BOARDMAN...CARVERS...CHADBOURN AND CHERRY GROVE. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:55 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 65 min |
| Apr 6, 10:37 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 38 min |
| Apr 6, 3:27 PM EDT | Freeze Watch | ILM | Darlington, Dillon, Florence, Marion, Marlboro, Williamsburg | 24 hr |
| Apr 6, 10:32 AM EDT | Tornado Warning | ILM | Bladen, Columbus | 28 min |
| Apr 6, 11:51 AM EDT | Tornado Warning | ILM | Brunswick | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.